MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB240, VOYANT OPEN FUSION, 6 B/X; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB240, VOYANT OPEN FUSION, 6 B/X; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB240
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event unit is anticipated to return to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
Procedure performed: colostomy closure & secum small bowel resection event description: this was an open case that the rep was present for.There was a total of 22 activations.On the 18th activation, while on the ileocolic artery, with the device about "75-80%" full, insufficient hemostasis was experienced.The surgeon attempted to activate the device on the tissue and vessel again, but the problem persisted for 4 additional activations and the bleeding was still uncontrolled.While a new eb240 was being unpackaged to be swapped with the problematic eb240, the surgeon cut and tied the open lumen with sutures and the bleeding was controlled.No patient injury occurred.The device was cleaned 9 times throughout the case.No improvement was noted after cleaning the jaws, post insufficient hemostasis.The new eb240 was used only on "avascular planes".As the case continued, oozing was noticed from previous seal sites and the new eb240 was used to reseal those areas.The surgeon noted that this added "significant time" to the case.The case took approximately 6 hours.The patient was diagnosed with diverticulitis and had a recent sigmoidectomy.The surgeon had 1 accidental release earlier in the procedure but this did not lead to any issues.The surgeon noted that the device's activation button felt "sensitive".The activation button was activated accidentally 4 times, but this occurred when the eb240 was not touching any tissue and this did not lead to any patient harm.These dry fires led to 4 "check device" alarms.Type of intervention: cut & tied with sutures.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit; however, the complainant¿s experience could not be replicated.The event unit met current specifications and there were no visible non-conformances.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event based on the evaluation of the returned unit.
 
Event or Problem Description
Procedure performed: colostomy closure & secum small bowel resection.Event description: this was an open case that the rep was present for.There was a total of 22 activations.On the 18th activation, while on the ileocolic artery, with the device about "75-80%" full, insufficient hemostasis was experienced.The surgeon attempted to activate the device on the tissue and vessel again, but the problem persisted for 4 additional activations and the bleeding was still uncontrolled.While a new eb240 was being unpackaged to be swapped with the problematic eb240, the surgeon cut and tied the open lumen with sutures and the bleeding was controlled.No patient injury occurred.The device was cleaned 9 times throughout the case.No improvement was noted after cleaning the jaws, post insufficient hemostasis.The new eb240 was used only on "avascular planes".As the case continued, oozing was noticed from previous seal sites and the new eb240 was used to reseal those areas.The surgeon noted that this added "significant time" to the case.The case took approximately 6 hours.The patient was diagnosed with diverticulitis and had a recent sigmoidectomy.The surgeon had 1 accidental release earlier in the procedure but this did not lead to any issues.The surgeon noted that the device's activation button felt "sensitive".The activation button was activated accidentally 4 times, but this occurred when the eb240 was not touching any tissue and this did not lead to any patient harm.These dry fires led to 4 "check device" alarms.Type of intervention: cut & tied with sutures.Patient status: no patient injury.

Brand Name
EB240, VOYANT OPEN FUSION, 6 B/X
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key15784710
Report Number2027111-2022-00817
Device Sequence Number17341125
Product Code GEI
UDI-Device Identifier00607915138455
UDI-Public(01)00607915138455(17)241004(30)01(10)1463008
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K201212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2024
Device Model NumberEB240
Device Catalogue Number101474615
Device Lot Number1463008
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date11/11/2022
Supplement Report FDA Received Date01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown